Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Hiv Skin Rash Last

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch?
How long does it last?

Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

What is exactly skin rash ?

Posted by Anonymous, 1 Reply
Can anybody describe skin rash during ARS for me ? Is it small red dots or large ones ? Are there many of them or only a few ? Are they localized or can they appear anywhere on the body ? When they appear, do they last for a long time or do they... Read more »

Skin Rash

Posted by DJones, 9 Replies
I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »
Ask the Experts

HIV/MED Related Skin Rash

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
It is really hard to say what caused this rash without knowing more about where it is and, ideally, seeing it (a picture is worth a thousand words and an actual exam more). You are correct that it is unlikely a drug reaction to your HIV meds given... Read more »

HIV/MED Related Skin Rash

Recently after having been on a med combo of 3TC+Atazanavir+Viread (T4 >300 VL <50) for 2 years I have developed a skin rash (similar in appearance to acne) on my chest and extreme itching of the arms and inside the upper thighs (without...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is unusual for a skin side effect to develop after 2 years of therapy can it can happen. I recommend seeing a skin specialist to pin down the nature of your rash which can be due to severe dry skin, eosinophilic folliculitis, and other... Read more »

Skin Rash...Not sure what it is?

Dr.Henry:Im a 22 year old male and have been HIV + for 3 years. I have been on Atripla and Bactrim for the last 18 months. About 6 months ago I began to develop a rash on my upper back and a small portion of my armpit. I originally thought this was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin rashes in axillary region/back are common in general population and perhaps more common in HIV+ persons. Dry skin, folliculitis, seborrhea, fungal infections, chemical irritation, and many other causes need to be considered and can be a... Read more »

Skin rash - hypersensitive skin

I have taken atripla for two years, I have these small red pimple like rash most of my body ans very itchy at night. Sometime they got infected after I scratch. I have been using clobetasol cream to suppress them. My t-cell is 630 at 20% and ny...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The description of your rash and skin pathology would be unusual but possible to be due to AtriplaIf you are on no other drugs and no potential triggering allergens have been identified then switching HIV drug on a trial basis is worth discussing... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
AIDSinfo

Skin Rash

Terms Used in This Fact Sheet Eosinophilia: an increased number of eosinophils, a type of white blood cell. Eosinophils are a part of the body's immune system that can damage healthy tissue if they malfunction. Non-nucleoside reverse... Read more »
Test Positive Aware Network

Managing Long-Term Side of Effects of HIV Therapy

You've Come a Long Way, Baby Antiretroviral therapy (HAART, ART, or anti-HIV medicines) has indeed come a long way in the last 25 years. ART has allowed for individuals who are HIV-positive to live longer lives. New ART medicines and classes of ART... Read more »
San Francisco AIDS Foundation

Skin and Soft Tissue Infections Caused by Community-Acquired Methicillin-Resistant Staphylococcus aureus

Introduction The Microbiology and Treatment of Skin and Soft Tissue Infections The Epidemiology of MRSA SSTI in the HIV Positive Population Types of SSTI that can be Caused by MRSA Treatment of MRSA SSTI in the HIV Positive Patient Prevention... Read more »